MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II SHAFT; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II SHAFT; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number EPS02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: is the electrode tip completely detached from shaft? yes, electrode tip was detached perfectly.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the spatula tip detached although the surgeon had only used it 10 times.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/5/2021.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the eps02 device was received with the electrode tip broken off from the shaft and returned.No further functional analysis could be performed due to the device receiving condition.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.No conclusion could be drawn as to what caused the tip to break off.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11588936
Report Number3005075853-2021-01625
Device Sequence Number14647743
Product Code GCJ
UDI-Device Identifier10705036012467
UDI-Public10705036012467
Combination Product (Y/N)N
PMA/510(K) Number
K912492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberEPS02
Device Catalogue NumberEPS02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/05/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.